Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the topology of manifolds with positive isotropic curvature


Authors: Siddartha Gadgil and Harish Seshadri
Journal: Proc. Amer. Math. Soc. 137 (2009), 1807-1811
MSC (2000): Primary 53C21
Published electronically: December 23, 2008
MathSciNet review: 2470841
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a closed orientable Riemannian $ n$-manifold, $ n \ge 5$, with positive isotropic curvature and free fundamental group is homeomorphic to the connected sum of copies of $ S^{n-1}\times S^1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C21

Retrieve articles in all journals with MSC (2000): 53C21


Additional Information

Siddartha Gadgil
Affiliation: Department of Mathematics, Indian Institute of Science, Bangalore-560012, India
Email: gadgil@math.iisc.ernet.in

Harish Seshadri
Affiliation: Department of Mathematics, Indian Institute of Science, Bangalore-560012, India
Email: harish@math.iisc.ernet.in

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09799-2
PII: S 0002-9939(08)09799-2
Received by editor(s): July 29, 2008
Published electronically: December 23, 2008
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.